MAUDE Adverse Event Report: ENCORE MEDICAL L.P. REVERSE SHOULDER PROSTHESIS; SCREW, LOCKING BONE, RSP, 5X26

ENCORE MEDICAL L.P. REVERSE SHOULDER PROSTHESIS; SCREW, LOCKING BONE, RSP, 5X26
Model Number 506-03-126
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery due to screw would not lock into plate.
 
Additional Manufacturer Narrative
Corrected data: see b.5.Manufacturer narrative: the reason for this complaint was to report the screw would not lock into the rsp baseplate during surgery.The device was inspected prior to use and deemed acceptable by the surgical team.A djo agent was present when this occurred, and after another suitable screw was located, the surgery was completed as intended and with no reported delay.The surgeon indicated that this surgical installation failure had the potential to be a significant adverse event.The device was returned to manufacturer and examined by djo surgical.A review of the device history record shows that the screw used in this surgery met design and manufacturing requirements when released for use.There were no nonconforming material reports associated with the screw that may have contributed to the reported event.The screw was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the surgery.No complaints have been filed against any other screws from the same lot.An investigation into customer complaints filed against this part number showed seven instances of screws being "stripped" or having "thread damage" due to user error.The screw was returned to djo for analysis.Inspection by djo's quality control department using inspection sheet is25461 revealed two failed inspection features: visual inspection using a comparator and thread dimensions using a thread gauge.Magnification reveals that the head's threading has damage in at least one location.The location of damaged threading revealed by quality control inspection is consistent with the depth to which the screw is able to be inserted into a baseplate before it gets stuck.The root cause of this complaint is thread damage, caused by the user error of cross-threading during installation.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Primary surgery - the screw would not lock into plate.Opened and used another screw, and it engaged and locked into the baseplate.

Brand Name
REVERSE SHOULDER PROSTHESIS
Common Device Name
SCREW, LOCKING BONE, RSP, 5X26
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key9434537
Report Number1644408-2019-01232
Device Sequence Number19565577
Product Code PHX
UDI-Device Identifier00888912024563
UDI-Public(01)00888912024563
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number506-03-126
Device Catalogue Number506-03-126
Device Lot Number834C1624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR